Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 327, NWS Tulsa, OK

May 27, 20174 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 27, 2017, 11:56 PM CDT for 4 counties in Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2017, 11:56 PM CDT (04:56 UTC)
Expired
May 28, 2017, 12:30 AM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 4:01 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5174 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5174 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

471 
WUUS54 KTSA 280456
SVRTSA
ARC033-047-087-143-280530-
/O.NEW.KTSA.SV.W.0327.170528T0456Z-170528T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1156 PM CDT SAT MAY 27 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Madison County in northwestern Arkansas...
  Northern Franklin County in west central Arkansas...
  Northern Crawford County in northwestern Arkansas...
  Southeastern Washington County in northwestern Arkansas...

* Until 1230 AM CDT

* At 1156 PM CDT, a severe thunderstorm was located 4 miles southeast
  of Lee Creek, moving east at 60 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Cedarville...                     Mountainburg...
  Winslow...                        Chester...
  Cass...                           Lake Fort Smith...
  Lee Creek...                      Fern...
  Devils Den State Park...          Bidville...
  Redding...                        Delaney...
  Crosses...                        Patrick...
  Turners Bend...                   Locke...
  Mount Gayler...                   

This includes Interstate 49 between mile markers 27 and 42.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until midnight CDT for northwestern
and west central Arkansas.

LAT...LON 3555 9434 3569 9440 3590 9391 3566 9376
TIME...MOT...LOC 0456Z 250DEG 55KT 3564 9430 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
1 follow-up statement
999 
WWUS54 KTSA 280514
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1214 AM CDT SUN MAY 28 2017

ARC143-280524-
/O.CAN.KTSA.SV.W.0327.000000T0000Z-170528T0530Z/
Washington AR-
1214 AM CDT SUN MAY 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 700 AM CDT for 
northwestern and west central Arkansas.

LAT...LON 3564 9404 3576 9410 3577 9408 3576 9407
      3576 9396 3582 9396 3585 9388 3566 9376
TIME...MOT...LOC 0514Z 252DEG 57KT 3572 9399 

$$

ARC033-047-087-280530-
/O.CON.KTSA.SV.W.0327.000000T0000Z-170528T0530Z/
Madison AR-Franklin AR-Crawford AR-
1214 AM CDT SUN MAY 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHWESTERN MADISON...NORTHERN FRANKLIN AND NORTHEASTERN
CRAWFORD COUNTIES...

At 1214 AM CDT, a severe thunderstorm was located 5 miles north of
Fern, moving east at 65 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Cass...                           Turners Bend...
Mount Gayler...                   Patrick...
Bidville...                       Redding...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 200 AM CDT for northwestern
and west central Arkansas.

LAT...LON 3564 9404 3576 9410 3577 9408 3576 9407
      3576 9396 3582 9396 3585 9388 3566 9376
TIME...MOT...LOC 0514Z 252DEG 57KT 3572 9399 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:48 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 27, 8:48 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
848 PM CDT Sat May 27 2017

.DISCUSSION...
Severe threat continues across the entire area. Latest
mesoanalysis shows the synoptic front extending from far northeast
OK into western Oklahoma/TX panhandle. Another wind shift
boundary was located across northeast OK noted in mesonet and
radar data from Pryor/Tulsa/Oilton. Supercell in Okfuskee County
has recently been tornado warned and large hail/tornado potential
continues with this cell. The other strong storms are located in
south central OK and have been produced some large hail so far.

Have increased the hourly pops across the southern zones in
advance of the supercells approaching from south central Oklahoma.
Short term model guidance continue to show semi-discrete
supercells persisting for several hours. Until a more linear mode
develops, tornado threat will continue especially south of
Interstate 40.

Updates already sent.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  81  58  87 /  60  10   0   0
FSM   71  83  60  87 /  70  10   0   0
MLC   67  80  57  86 /  70  10   0   0
BVO   62  81  53  87 /  40  10   0  10
FYV   64  77  51  82 /  70  10   0   0
BYV   66  78  54  82 /  70  10   0   0
MKO   66  79  57  86 /  70  10   0   0
MIO   64  80  54  84 /  60  10   0  10
F10   66  80  57  86 /  60  10   0   0
HHW   71  81  61  87 /  80  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Sunday for OKZ049-053-067>076.

AR...Flood Watch until 7 AM CDT Sunday for ARZ001-002-010-011-019-020-
     029.

&&

SHORT TERM...06
AVIATION....30

CORFIDI
Hazardous weather outlook, May 27, 4:57 PM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat May 27 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat May 27 2017

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR EASTERN OKLAHOMA
AND WESTERN ARKANSAS...

...SIGNIFICANT SEVERE WEATHER LIKELY TONIGHT WITH DESTRUCTIVE
WINDS AND LARGE HAIL WITH A FEW STRONG TORNADOES POSSIBLE...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Late afternoon.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and western Arkansas.
    ONSET...Late afternoon.

	AREA AT GREATEST RISK...Along and north of Interstate 44 through early evening,
    then along and south of Interstate 44 tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Early evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Early evening.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Latest surface mesoanalysis shows boundary across far northeast
Oklahoma. OK mesonet observations and radar data suggest
convective towers are developing along a line from just north of
Vinita southwest toward central Osage County - near Pawhuska. We
are monitoring this area for first development this afternoon.

Elevated showers and storms are approaching from central Oklahoma
with a few lightning strikes noted. The cap has held strong to
this point but once the cap is breached, explosive storm
development is likely given extreme instability in place. All
modes of severe will be likely, including very large hail,
damaging wind gusts and tornadoes.

Eventually, storms will increase in coverage and likely
transition toward a damaging wind threat by mid to late evening as
they develop southeastward. Additionally, an axis of heavy
rainfall is likely from northwest Arkansas through eastern
Oklahoma. Recent heavy rainfall may allow for rapid onset flash
flooding in a few locations.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Regional Spotter Network has been activated.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Storms will begin to shift southeast of the region Sunday morning
with dry conditions on Monday and Tuesday. Low thunderstorm
chances return mid to late week, with limited additional severe
weather potential.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
A Tornado Watch is in effect through midnight for all of eastern
Oklahoma and western Arkansas. Initiation of storms is expected
within the next hour or so. The holiday weekend will provide
numerous outdoor exposures which will further increase the
potential for a rapid safety response. Outdoor activities may need
to be cancelled this evening, especially if you are unable to
quickly move indoors to a substantial shelter.

weather.gov/tulsa Contains additional information.

CORFIDI

In the hours before

Local storm report, May 27, 11:03 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             VINITA                  36.64N 95.15W
05/27/2017  E1.00 INCH       CRAIG              OK   AMATEUR RADIO

&&

AEJ
Local storm report, May 27, 11:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1108 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     HAIL             VINITA                  36.64N 95.15W
05/27/2017  E1.75 INCH       CRAIG              OK   EMERGENCY MNGR

&&

AEJ
Special weather statement, May 27, 11:15 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1115 PM CDT SAT MAY 27 2017

ARZ002-010-011-019-020-280500-
Carroll AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
1115 PM CDT SAT MAY 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
NORTHERN CRAWFORD...SOUTHEASTERN CARROLL AND WASHINGTON COUNTIES
UNTIL MIDNIGHT CDT...

At 1115 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northwest of Natural Dam to 8 miles north of
Fern to 5 miles southwest of Upper Buffalo Wilderness Area. Movement
was southeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Huntsville...                     Cedarville...
Mountainburg...                   Natural Dam...
Farmington...                     Prairie Grove...
Elkins...                         West Fork...
Lincoln...                        Greenland...
Winslow...                        Chester...
St. Paul...                       Hindsville...
Wesley...                         Carrollton...
Rudd...                           Saint Paul...

This includes Interstate 49 between mile markers 27 and 70.

A tornado watch remains in effect until midnight CDT for northwestern
and west central Arkansas.

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9349 3588 9351 3588 9352 3576 9352
      3577 9370 3566 9370 3554 9445 3606 9453
      3620 9405 3627 9331 3612 9330
TIME...MOT...LOC 0415Z 334DEG 16KT 3571 9447 3576 9398 3586 9348

69
Local storm report, May 27, 11:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1125 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             3 N WHITE OAK           36.66N 95.26W
05/27/2017  E2.75 INCH       CRAIG              OK   EMERGENCY MNGR

&&

AEJ
Local storm report, May 27, 11:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     HAIL             BLUEJACKET              36.80N 95.07W
05/27/2017  E2.50 INCH       CRAIG              OK   EMERGENCY MNGR

&&

JDS
Local storm report, May 27, 11:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     HAIL             MIAMI                   36.87N 94.88W
05/27/2017  E1.00 INCH       OTTAWA             OK   TRAINED SPOTTER

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:43 PM CDTSevere Thunderstorm WarningTSABenton43 min
May 27, 9:24 PM CDTSevere Thunderstorm WarningTSACarroll66 min
May 27, 9:32 PM CDTAreal Flood AdvisoryTSABenton, Carroll5 hr
May 27, 9:36 PM CDTSevere Thunderstorm WarningTSABenton, Washington54 min
May 27, 10:14 PM CDTSpecial Weather StatementTSAMadison, Washington46 min
May 27, 10:45 PM CDTAreal Flood AdvisoryTSAMadison, Washington3 hr
May 27, 11:15 PM CDTSpecial Weather StatementTSACrawford, Madison, Washington45 min
May 27, 11:40 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian35 min
May 28, 12:12 AM CDTSpecial Weather StatementTSAFranklin33 min
May 28, 12:19 AM CDTSevere Thunderstorm WarningTSAFranklin, Madison26 min
May 28, 12:58 AM CDTSevere Thunderstorm WarningTSASebastian32 min
May 28, 4:08 AM CDTSpecial Weather StatementTSACarroll37 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.